Journal of Disease and Global Health
 

Journal of Disease and Global Health, ISSN No. : 2454-1842, Vol.: 10, Issue.: 1

Case Report

ANTI- HYPERTENSIVE DRUG INDUCED GINGIVAL ENLARGEMENT-A CASE REPORT

 

SAILENDRANATH BISWAS1, ANINDITA SAHA2, ASISH KUMAR DAS3, VINEET NAIR4* AND DEBABRATA BISWAS5

1Department of Oral Pathology, Burdwan Dental College and Hospital, Burdwan-713101, West Bengal, India.

2Department of Oral Medicine and Radiology, Burdwan Dental College and Hospital, Burdwan-713101, India.

3Department of Oral and Maxillofacial Surgery, Burdwan Dental College and Hospital, Burdwan-713101, India.

4Department of Periodontology, North Bengal Dental College and Hospital, Darjeeling, India.

5Department of Prosthetic Dentistry, Burdwan Dental College and Hospital, Burdwan-713101, India.

Abstracts

Background: Drug induced gingival overgrowth refers to the abnormal growth of the gingival tissues secondary to the use of a systemic medication. Certain anticonvulsants, immunosuppressive drugs and a number of calcium channel blockers have been shown to produce similar gingival overgrowths in certain susceptible patients. Amlodipine is a comparatively new calcium channel blocker and is being used with increasing frequency in the management of hypertension and angina. Although amlodipine is considered as a safe drug, very rarely it may induce gingival overgrowth and hence it is of concern to the dental practitioner.

Aim: This case report aims at drawing the attention of the dentists towards the adverse effects of amlodipine along with providing a brief review of the pharmacologic profile of this drug and its effects on the gingiva.

Results: After one month of drug substitution, there was a significant regression in the size of gingival enlargement in both the arches with no recurrence noted till this report was framed.

Keywords :

Amlodipine; calcium channel blockers; drug induced gingival overgrowth; hypertension.